MAUDE Adverse Event Report: ZIMMER MANUFACTURING B.V. LINER STANDARD 32 MM I.D.; PROSTHESIS HIP

ZIMMER MANUFACTURING B.V. LINER STANDARD 32 MM I.D.; PROSTHESIS HIP
Catalog Number 00630505632
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Necrosis (1971); Pain (1994); Metal Related Pathology (4530); Swelling/ Edema (4577)
Date of Event 12/12/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Medical records were provided and reviewed by a health care professional.Review of the available records identified the following: the chromium level was at a 1.8 when the normal level is <0.3 and the cobalt level was 6.5 when it is normally <1.0.A slight ring of necrotic bone was found at the prosthesis femur junction and the patient presented with pain.The joint fluid was normal but more abundant, which is consistent with effusion.There was marked blackening of the trunnion consistent with corrosion.The acetabular component was discolored, which is consistent with wear and oxidation.The pseudocapsule was sent to pathology and alval was present, with no acute inflammation seen.The initial shell and stem was well fixed and retained, the head and liner were replaced without complication.Device history record (dhr) was reviewed and no discrepancies were found.Root cause of the event could not be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.Concomitant medical products: part # 00801803201/ femoral head sterile / lot # 60975936; part # 00620005622/ shell porous with cluster holes / lot # 61660755; part # 00771100900/ femoral stem 12/14 neck taper / lot # 61690517.Multiple mdr reports were filed for this event, please see associated reports: 0001822565 -2021 -00915, 0001822565 -2021 -00929.
 
Event or Problem Description
It was reported that patient underwent hip revision surgery 11 years post implantation due to pain, elevated metal ions, and effusion.During the revision corrosion was noted on the head and neck trunnion.Pathology reports revealed alval on the psuedocapsule specimen, the head and liner were replaced without complication.Attempts have been made and additional information is unavailable at this time.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated/corrected updated: a4; b7; g3; h2.

Brand Name
LINER STANDARD 32 MM I.D.
Common Device Name
PROSTHESIS HIP
Manufacturer (Section D)
ZIMMER MANUFACTURING B.V.
turpeaux industrial park
route #1 km 123.4 bldg #1
mercedita PR 00715
MDR Report Key12335951
Report Number0002648920-2021-00221
Device Sequence Number19539480
Product Code LPH
UDI-Device Identifier00889024123809
UDI-Public(01)00889024123809(17)130228(10)60891037
Combination Product (Y/N)N
Initial Reporter StateME
Initial Reporter CountryUS
PMA/510(K) Number
K990135
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2008
Device Explanted Year2019
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source consumer,distributor,health p
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/29/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2013
Device Catalogue Number00630505632
Device Lot Number60891037
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 08/05/2021
Supplement Date Received by Manufacturer09/20/2021
Initial Report FDA Received Date08/18/2021
Supplement Report FDA Received Date09/29/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Weight73